Alert archive / Mississippi / River Flood Warnings in 2010

River Flood Warning 39, NWS Mobile, AL

March 2, 2010George County, Greene County, Wayne County, Mississippi

NWS Mobile, AL issued this river flood warning at Mar 2, 2010, 8:31 AM CST for George County, Greene County, Wayne County, Mississippi. It took effect at Mar 7, 2010, 12:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 2, 2010, 8:31 AM CST (14:31 UTC)
In effect from
Mar 7, 2010, 12:00 AM CST
Expired
Mar 5, 2010, 7:58 PM CST
In force
Issued by
NWS Mobile, AL
Flood severity
Minor

Counties George County, MS, Greene County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 74 km from the middle of the area, began a volume at 14:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chickasawhay River at Leakesville (LEKM6). The gauge peaked at 19.39 ft at Mar 5, 2010, 6:00 PM CST.

actionminormoderate15202503/0203/0303/0403/0503/0603/07
Action stage
15 ft
Minor stage
20 ft
Moderate stage
28 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02478500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

568 
WGUS44 KMOB 021431
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE MOBILE, AL 
831 AM CST TUE MAR 2 2010



...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FLOOD WARNING FOR THE 
FOLLOWING RIVERS IN MISSISSIPPI... 

  CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES.

.HEAVY RAINFALL HAS FALLEN ACROSS THE AREA AND HAS RESULTED IN RISES ON THE
 RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

MSC039-041-153-031431-
/O.NEW.KMOB.FL.W.0039.100307T0600Z-100307T1200Z/
/LEKM6.1.ER.100307T0600Z.100307T0600Z.100307T0600Z.NO/
831 AM CST TUE MAR 2 2010

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CHICKASAWHAY AT LEAKESVILLE
* FROM LATE SATURDAY NIGHT UNTIL SUNDAY MORNING
* AT 8AM TUESDAY THE STAGE WAS...14.8 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 20.0 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY SUNDAY MORNING AND CONTINUE TO 
  RISE TO NEAR 20.0 FEET BY EARLY SUNDAY MORNING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY EARLY SUNDAY MORNING.
* AT 20.0 FEET...FLOODING OF LOWLANDS IN THE AREA WILL OCCUR.

$$
6 follow-up statements
212 
WGUS84 KMOB 030234
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
834 PM CST TUE MAR 2 2010
 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSISSIPPI...
 
  CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES. 

.RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. 

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

MSC039-041-153-040234-
/O.EXT.KMOB.FL.W.0039.100307T0600Z-100308T0000Z/
/LEKM6.1.ER.100307T0600Z.100307T0600Z.100307T1800Z.NO/
834 PM CST TUE MAR 2 2010

...FLOOD WARNING EXTENDED UNTIL SUNDAY EVENING...THE FLOOD WARNING CONTINUES FOR
  THE CHICKASAWHAY AT LEAKESVILLE
* FROM EARLY SUNDAY MORNING UNTIL SUNDAY EVENING
* AT 8PM TUESDAY THE STAGE WAS 15.9 FEET 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 20 FEET
* FORECAST TO RISE TO FLOOD STAGE BY EARLY SUNDAY MORNING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY SUNDAY EARLY AFTERNOON.

$$
087 
WGUS84 KMOB 040240
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
840 PM CST WED MAR 3 2010
 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSISSIPPI...
 
  CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES. 

.RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. 

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

MSC039-041-153-050240-
/O.EXT.KMOB.FL.W.0039.100307T0600Z-100307T1800Z/
/LEKM6.1.ER.100307T0600Z.100307T0600Z.100307T1200Z.NO/
840 PM CST WED MAR 3 2010

...FLOOD WARNING EXTENDED UNTIL SUNDAY AFTERNOON...THE FLOOD WARNING CONTINUES 
FOR
  THE CHICKASAWHAY AT LEAKESVILLE
* FROM EARLY SUNDAY MORNING UNTIL SUNDAY AFTERNOON
* AT 8PM WEDNESDAY THE STAGE WAS 17.5 FEET 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 20 FEET
* FORECAST TO RISE TO FLOOD STAGE BY MIDNIGHT SUNDAY MORNING. THE RIVER WILL FALL       BELOW FLOOD STAGE BY NOON ON SUNDAY 

$$
573 
WGUS84 KMOB 041603
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
1003 AM CST THU MAR 4 2010
 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
 
  CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES. 

.RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

MSC039-041-153-051603-
/O.EXT.KMOB.FL.W.0039.100307T0000Z-100308T0000Z/
/LEKM6.1.ER.100307T0000Z.100307T0000Z.100307T1800Z.NO/
1003 AM CST THU MAR 4 2010

...FLOOD WARNING EXTENDED UNTIL SUNDAY EVENING...THE FLOOD WARNING CONTINUES FOR
  THE CHICKASAWHAY AT LEAKESVILLE
* FROM SATURDAY EVENING UNTIL SUNDAY EVENING
* AT 9AM THURSDAY THE STAGE WAS 18.2 FEET 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 20.0 FEET
* FORECAST TO RISE ABOVE FLOOD STAGE BY SATURDAY EVENING AND CONTINUE TO RISE TO
  NEAR 20.0 FEET BY SATURDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY 
  SUNDAY EARLY AFTERNOON.
AT 20.0 FEET, FLOODING OF LOWLANDS IN THE AREA WILL OCCUR.  

$$
294 
WGUS84 KMOB 050144
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
744 PM CST THU MAR 4 2010
 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSISSIPPI...
 
  CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES. 

.RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. 

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

MSC039-041-153-060144-
/O.EXT.KMOB.FL.W.0039.100307T0600Z-100307T1800Z/
/LEKM6.1.ER.100307T0600Z.100307T0600Z.100307T1200Z.NO/
744 PM CST THU MAR 4 2010

...FLOOD WARNING EXTENDED UNTIL SUNDAY AFTERNOON...THE FLOOD WARNING CONTINUES 
FOR
  THE CHICKASAWHAY AT LEAKESVILLE
* FROM EARLY SUNDAY MORNING UNTIL SUNDAY AFTERNOON
* AT 7PM THURSDAY THE STAGE WAS 18.8 FEET 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 20 FEET
* FORECAST TO RISE TO FLOOD STAGE BY EARLY SUNDAY MORNING. THE RIVER WILL FALL       BELOW FLOOD STAGE BY LATE SUNDAY MORNING.
* AT 20 FEET, FLOODING OF LOWLANDS IN THE AREA WILL OCCUR.  

$$
383 
WGUS84 KMOB 051603
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
1003 AM CST FRI MAR 5 2010
 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
 
  CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

MSC039-041-153-061603-
/O.CON.KMOB.FL.W.0039.100307T0600Z-100307T1800Z/
/LEKM6.1.ER.100307T0600Z.100307T0600Z.100307T1200Z.NO/
1003 AM CST FRI MAR 5 2010

THE FLOOD WARNING CONTINUES FOR
  THE CHICKASAWHAY AT LEAKESVILLE
* FROM EARLY SUNDAY MORNING UNTIL SUNDAY AFTERNOON
* AT 9AM FRIDAY THE STAGE WAS 19.2 FEET 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 20 FEET
* FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY SUNDAY MORNING AND CONTINUE TO 
  RISE TO NEAR 20 FEET BY EARLY SUNDAY MORNING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY SUNDAY MORNING.
* AT 20 FEET, FLOODING OF LOWLANDS IN THE AREA WILL OCCUR.  

$$
382 
WGUS84 KMOB 060158
FLSMOB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MOBILE, AL
758 PM CST FRI MAR 5 2010
 

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN MISSISSIPPI...
 
  CHICKASAWHAY AT LEAKESVILLE AFFECTING GEORGE...GREENE AND WAYNE COUNTIES.

.RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. 

SAFETY MESSAGE... 
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

&&

MSC039-041-153-060228-
/O.CAN.KMOB.FL.W.0039.000000T0000Z-100307T1800Z/
/LEKM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
758 PM CST FRI MAR 5 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE CHICKASAWHAY AT LEAKESVILLE
* UNTIL SUNDAY AFTERNOON 
* AT 7PM FRIDAY THE STAGE WAS 19.3 FEET 
* FLOOD STAGE IS 20 FEET

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Mar 2, 4:00 AM CST, 4 hours 31 minutes earlier.

Area forecast discussion, Mar 2, 4:00 AM CST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
400 AM CST TUE MAR 2 2010

.SHORT TERM...(TODAY AND TONIGHT)...SURFACE LOW HAS MOVED TO JUST
SOUTH OF APALACHACOLA WITH BULK OF RAIN TO THE EAST OF FORECAST AREA
AND ANOTHER BATCH UP UNDER THE H5 LOW JUST TO THE WEST. THIS AREA
WILL BE MOVING EAST ACROSS SOUTHEAST MISSISSIPPI AND INTO SOUTHWEST
ALABAMA BEFORE SUNRISE AND THEN ON EAST ACROSS THE REMAINDER OF THE
FORECAST AREA THIS MORNING AND EARLY AFTERNOON. HAD THOUGHT ABOUT
MENTIONING SOME SNOW MIXED IN WITH RAIN THIS MORNING OVER THE
EASTERN ZONES...SOME REPORTS OF SNOW NOT STICKING WAS BEING NOTED IN
SOUTHWEST MISSISSIPPI JUST BEFORE 3 AM UP UNDER THE H5 LOW AND ON
THE BACK EDGE OF THE PRECIPITATION. WILL LEAVE THE FORECAST ALL RAIN
BUT WOULD NOT BE TOTALLY SURPRISED TO GET A FEW REPORTS OF A BRIEF
MIXTURE THIS MORNING OVER SOUTHEAST MISSISSIPPI AND SOUTHWEST
ALABAMA. TEMPERATURES ARE HOLDING BETWEEN 40 AND 45 DEGREES AND HIGHS
TODAY WILL NOT BE MUCH WARMER. OTHERWISE CLOUDY AND COLD TODAY WITH
WINDS INCREASING THIS MORNING. LOWS NEAR OR JUST ABOVE FREEZING
TONIGHT WITH CLOUDS SLOWLY DIMINISHING OVERNIGHT. /11

.LONG TERM...(WEDNESDAY THROUGH NEXT TUESDAY)...WEDNESDAY WILL BE
THE COOLEST DAY OF THE EXTENDED PERIOD AS THE GULF COAST WILL BE ON
THE WESTERN SIDE OF A EAST COAST UPPER LEVEL TROUGH. HIGHS WILL ONLY
REACH THE LOWER 50S UNDER CLEAR SKIES. HOWEVER...GLOBAL MODELS
REMAIN CONSISTENT ON AN UPPER RIDGE BUILDING ACROSS THE GULF COAST
STATES THROUGH THE REMAINDER OF THE WEEK. THE UPPER RIDGE ALONG WITH
BUILDING SFC HIGH PRESSURE WILL MAINTAIN A DRY AND CLEAR FORECAST
THROUGH THE END OF THE WEEK. THE RESULTING INCREASING UPPER LEVEL
HEIGHTS WILL RESULT IN TEMPERATURES THAT WARM A FEW DEGREES EACH
DAY. MID TO UPPER 60S ARE EXPECTED OVER THE WEEKEND. EVEN WARMER
HIGHS ARE FORECAST BY EARLY NEXT WEEK AS TEMPERATURES WILL APPROACH
70 IN MANY LOCATIONS WHICH IS ABOUT NORMAL FOR THIS TIME OF YEAR.
THE NEXT CHANCE OF RAIN IS NOT EXPECTED UNTIL LATE MONDAY OR TUESDAY
AS A COLD FRONT IS FORECAST TO APPROACH THE AREA. /13

&&

.AVIATION...02/12Z TAF CYCLE...MOSTLY MVFR DUE TO CEILINGS ACROSS
THE AREA JUST BEFORE DAYLIGHT. WILL SEE SOME MORE RAIN...MOSTLY
LIGHT MOVING EAST ACROSS THE AREA THIS MORNING AND INTO THE WESTERN
SECTIONS BY LATE MORNING OR EARLY AFTERNOON. CEILINGS NEAR 1K AND
VISIBILITIES DOWN TO 5 MILES IN THE RAIN. NORTHWEST WINDS WILL BE
INCREASING THIS MORNING WITH WINDS ALONG THE COASTAL STRIPS THE
STRONGEST...SOME GUST TO NEAR 30 KNOTS POSSIBLE. IMPROVING FROM THE
WEST LATE AFTERNOON AND EARLY EVENING WITH VFR LATER TONIGHT. /11

&&

.MARINE...HAVE REPLACED THE GALE WARNING WITH SMALL CRAFT ADVISORY
FOR TODAY AND CONTINUED INTO WEDNESDAY. NORTHWEST WINDS WILL BE
INCREASING AS THE UPPER LOW MOVES AWAY LATER THIS MORNING. WILL
LIKELY SEE A FEW GUSTS TO NEAR OR JUST ABOVE GALE FORCE...35
KNOTS...BUT GENERALLY SUSTAINED WIND BETWEEN 20 AND 30 KNOTS. WINDS
EASE UP DURING THE DAY WEDNESDAY WITH A CORRESPONDING DROP IN THE
WAVE HEIGHTS. REMAINDER OF THE MARINE FORECAST PERIOD WILL SEE A
MOSTLY NORTH OR NORTHEAST WIND OF 10 TO 15 KNOTS. /11

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      47  33  54  31 /  40  05  00  00
PENSACOLA   50  34  54  32 /  50  10  00  00
DESTIN      52  37  55  37 /  50  10  00  00
EVERGREEN   44  34  51  31 /  70  10  00  00
WAYNESBORO  45  32  52  29 /  60  05  00  00
CAMDEN      42  34  51  31 /  80  05  00  00
CRESTVIEW   48  34  53  30 /  60  10  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM WEDNESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
     FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Mar 2, 4:16 AM CST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
416 AM CST TUE MAR 2 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-031200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
416 AM CST TUE MAR 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR SOUTHEAST
MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN
FLORIDA PANHANDLE...AND THE ADJACENT COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

NORTHWEST WINDS OVER THE MARINE AREA WILL INCREASE LATER THIS
MORNING AS HIGH PRESSURE BUILDS ACROSS THE COASTAL WATERS. SUSTAINED
WINDS 20 TO 25 KNOTS OVER THE BAYS AND NEAR SHORE WATERS WITH 25 TO
30 KNOTS BEYOND 20 MILES WILL PERSIST THROUGH THE NIGHT. WAVE
HEIGHTS FROM 4 FEET NEAR SHORE TO 9 FEET WELL OFFSHORE ARE EXPECTED.

AN AREA OF RAIN OVER SOUTHEAST MISSISSIPPI WILL MOVE ACROSS WEST AND
SOUTHWEST ALABAMA THIS MORNING. THIS RAIN MAY BE BRIEFLY MIXED WITH
SNOW THIS MORNING BUT ACCUMULATION IS NOT EXPECTED WITH SURFACE
TEMPERATURES WELL ABOVE FREEZING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SMALL CRAFT ADVISORIES WILL EXPIRE WEDNESDAY MORNING AS NORTHWEST
WINDS DIMINISH AND SEAS SUBSIDE.

 .SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SEVERE STORM SPOTTERS AND EMERGENCY MANAGEMENT
OFFICIALS FOR SIGNIFICANT WEATHER OPERATIONS IS NOT EXPECTED THROUGH
TUESDAY.

Nearby

River Flood Warnings in Mississippi, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.